Jump to content

Length of time on drug related to severity of withdrawal syndrome?


angie007
 Share

Recommended Posts

Dont know if there is any truth in this or not but....... have heard,

that length of time of using these drugs plays a major part in time needed to recover,

ie long term use = means long time needed to recover????

 

But from what ive seen here and other sites, some long term users recover quicker than others,

and other short term users need longer to recover.

 

Any ideas anyone???

 

Just to know people recover helps us all.

Began taking 30mg Seroxat on 15th Jan 1997 for grief issues. Remained at that dosage until Dec 05, did doctor ct, akathesia set in along with being non functional and overly emotional, brain fog. Doctor prescribed prozac, propranelol and diazeapam to counteract side effects, and told me to ct those 3 after 2.5/3 months use, induced wd seizure on 2nd day after ct. Was reinstated on seroxat 20mg in april 06, remained at that dose until Nov 07 and began a very slow taper lasting 56 months, finally DRUG FREE on 11th may 2011.

Link to comment
Share on other sites

that would make sense , the longer you were on the longer to recover but I don't think its that simple. Wish i knew.

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

I do not think so. I believe that the probability of having wd symptoms is being increased by the duration, but not the length of wd. I would have been healed after some days or weeks then. I have seen others who had wd for some months only despite taking the drug for years.

End of 2008: Remeron 15mg for around 2 months. Unorthodox taper, no problems.
End of August 2009: Lexapro 10mg for only 4 days. Panic attack after 3 pills. Severe gastro problems in the morning for 3 days after last pill. 2 weeks later strong w/d symptoms set in.

Acute WD lasted around 3.5 years. I am feeling much better today, 5.5 years out, but still have some symptoms left.

Link to comment
Share on other sites

  • Administrator

angie, I'm sure we've discussed this before.

 

The pattern of withdrawal cannot be predicted for any individual.

 

People who have been on medication for less than 6 months seem to have an easier time with withdrawal than those who have been on medication longer than 6 months.

 

BUT there are people who have been on an antidepressant for only a few days, quit, and have serious, prolonged withdrawal symptoms.

 

There are people who have been on an antidepressant for many years, quit cold turkey, and have no or minor withdrawal. There are people who have been on an antidepressant for many years who taper off over a few weeks or months and have tolerable withdrawal symptoms that resolve within 6 months.

 

BUT there are people who have been on an antidepressant for many years, taper off over months or years, and have terrible withdrawal symptoms for a long time.

 

According to whatever rough estimates it's managed to produce, medicine believes that a longer period of medication tends toward a more difficult withdrawal, but there are no definite statistics on this.

 

Patient groups such as the Icarus Project recommend a longer taper for those who have been on medication longer.

 

So it may be likely, but not definite, that if you are on medication longer, you will have a more difficult time with withdrawal.

 

This is why we recommend starting with a 10% reduction to see how you tolerate it and slowing down if it is difficult. The rate of taper is individual.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Altostrata changed the title to Length of time on drug = Length of time to recover?
  • 1 year later...
  • Administrator

Researcher Mark Horowitz recently included this in a presentation he gave at a Royal College of Psychiatrists meeting in Manchester, England:

 

Quote

 

 

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Altostrata changed the title to Length of time on drug related to severity of withdrawal syndrome?
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy